Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 340, NWS North Platte, NE

August 23, 2014Deuel County, Garden County, Keith County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 23, 2014, 7:01 PM MDT for Deuel County, Garden County, Keith County, Nebraska. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 23, 2014, 7:01 PM MDT (01:01 UTC)
Expired
Aug 23, 2014, 7:45 PM MDT
In force
44 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Deuel County, NE, Garden County, NE, Keith County, NE

The radar

The North Platte radar (KLNX), 132 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 23, 7:05 PM MDTTSTM WND GST 607 Sse Lewellen, NEALSO RECEIVED ABOUT AN INCH OF RAIN IN LESS THAN 30 MINUTES.
Aug 23, 7:39 PM MDTTSTM WND GST 60Ogallala, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2014-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 495 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2014-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
495 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1597 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

281 
WUUS53 KLBF 240101
SVRLBF
NEC049-069-101-240145-
/O.NEW.KLBF.SV.W.0340.140824T0101Z-140824T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
701 PM MDT SAT AUG 23 2014

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN DEUEL COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHEASTERN GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA...
  WESTERN KEITH COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 745 PM MDT

* AT 700 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
  BIG SPRINGS...AND MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  OGALLALA...BRULE...LEMOYNE...CLEAR CREEK STATE WILDLIFE MANAGEMENT
  AREA...RUTHON...EAGLE GULCH CAMPGROUND...BELMAR...OTTER CREEK
  CAMPGROUND...LAKE VIEW CAMPGROUND AND KINGSLEY DAM.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 119 AND 132.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 84 AND 108.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 122 AND 138.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4140 10160 4106 10162 4112 10219 4126 10226
TIME...MOT...LOC 0101Z 261DEG 33KT 4117 10209

HAIL...1.00IN
WIND...60MPH

$$
CDC
2 follow-up statements
944 
WWUS53 KLBF 240119
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
819 PM CDT SAT AUG 23 2014

NEC049-069-240129-
/O.CAN.KLBF.SV.W.0340.000000T0000Z-140824T0145Z/
DEUEL NE-GARDEN NE-
719 PM MDT SAT AUG 23 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GARDEN AND
NORTHEASTERN DEUEL COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4111 10205 4130 10206 4140 10160 4106 10162
TIME...MOT...LOC 0119Z 250DEG 30KT 4126 10194

$$

NEC101-240145-
/O.CON.KLBF.SV.W.0340.000000T0000Z-140824T0145Z/
KEITH NE-
719 PM MDT SAT AUG 23 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN KEITH
COUNTY UNTIL 745 PM MDT...

AT 717 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES WEST OF
LEMOYNE...AND MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
OGALLALA...LEMOYNE...OTTER CREEK CAMPGROUND...BELMAR...LAKE VIEW
CAMPGROUND AND KINGSLEY DAM.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 120 AND 131.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 84 AND 108.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 122 AND 138.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4111 10205 4130 10206 4140 10160 4106 10162
TIME...MOT...LOC 0119Z 250DEG 30KT 4126 10194

HAIL...<.75IN
WIND...60MPH

$$
CDC
249 
WWUS53 KLBF 240139
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
839 PM CDT SAT AUG 23 2014

NEC101-240149-
/O.EXP.KLBF.SV.W.0340.000000T0000Z-140824T0145Z/
KEITH NE-
739 PM MDT SAT AUG 23 2014

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN KEITH COUNTY WILL
EXPIRE AT 845 PM CDT/745 PM MDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

LAT...LON 4111 10205 4130 10206 4140 10160 4106 10162
TIME...MOT...LOC 0139Z 250DEG 30KT 4131 10173

$$
CDC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 4:53 PM MDT, 2 hours 8 minutes earlier.

Area forecast discussion, Aug 23, 4:53 PM MDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
553 PM CDT SAT AUG 23 2014

.SYNOPSIS...
ISSUED AT 313 PM CDT SAT AUG 23 2014

H5 ANALYSIS FROM THIS MORNING HAS RIDGING ACROSS THE
MISSISSIPPI VALLEY FROM THE GULF COAST NWD INTO THE WESTERN GREAT
LAKES. FURTHER EAST...DECENT SHORTWAVES WERE NOTED OVER LAKE ONTARIO
AND NOVA SCOTIA. FURTHER WEST...A TANDEM OF SHORTWAVES WERE LOCATED OVER
THE INTERMOUNTAIN WEST. THE FIRST OVER WESTERN COLORADO AND A SECOND
OVER EASTERN IDAHO...WHILE ANOTHER SHORTWAVE WAS UPSTREAM OVER THE
ALASKA PANHANDLE. WV IMAGERY AS OF 1 PM CDT...INDICATED SHORTWAVE
ENERGY IN ASSOCIATION WITH THE WAVE OVER WESTERN COLORADO HAD BEGUN
TO EMERGE ACROSS CENTRAL COLORADO AND HAS LED TO INCREASING
CLOUDINESS ALONG THE FRONT RANGE OF COLORADO. OVER THE NEXT COUPLE
OF HRS...SHRAS AND TSRAS ARE EXPECTED TO DEVELOP ON THE LEE SIDE OF
THE ROCKIES INVOF THE FRONT RANGES OF COLORADO AND WYOMING. FURTHER
WEST...A CLOSED LOW REMAINS IN PLACE OVER EASTERN IDAHO ATTM WITH A
BROAD AREA OF CLOUDS AND SHOWERS ACROSS MONTANA...NORTH DAKOTA AND
NORTHERN SOUTH DAKOTA. ACROSS WESTERN AND NORTH CENTRAL
NEBRASKA...ABUNDANT CLOUDINESS WAS PRESENT OVER MOST OF THE AREA
WITH THE EXCEPTION OF FAR SWRN NEBRASKA AND THE EASTERN NEBRASKA
PANHANDLE WHERE CLOUDS HAVE SCATTERED OUT OVER THE PAST 1 TO 2
HOURS. AT THE SURFACE...A TANDEM OF LOW PRESSURE CENTERS WERE
PRESENT ACROSS SERN WYOMING AND A SECOND OVER SOUTH CENTRAL SD. A
WARM FRONT EXTENDED FROM SERN WYOMING INTO EASTERN SOUTH
DAKOTA...WHILE A COLD FRONT EXTENDED SSWD INTO THE CENTRAL ROCKIES.
UNDER PARTLY TO MOSTLY CLOUDY SKIES...TEMPERATURES AS OF 3 PM
CDT...RANGED FROM 72 AT AINSWORTH...TO 82 AT BROKEN BOW.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 313 PM CDT SAT AUG 23 2014

MODELS REMAIN IN GOOD AGREEMENT
WITH THE PROJECTIONS OF A PV ANOMALY LIFTING NORTHEAST FROM FAR
SOUTHWESTERN WYOMING TOWARD THE NORTHERN PLAINS THIS EVENING AND
OVERNIGHT.  RECENT OBSERVATIONS INDICATE THAT THE LOW STRATUS IS
DISSIPATING EARLY THIS AFTERNOON...LEADING TO THE EVENTUAL
DESTABILIZATION OF THE LOWER TROPOSPHERE.  AS HEIGHTS FALL WITH THE
APPROACH OF THE PV MAX/ATTENDANT COLD FRONT...STORMS ARE ANTICIPATED
TO FORM INVOF OF THE HIGH PLAINS SURFACE LOW/FRONTAL BOUNDARY AND
POSSIBLY DRIFT EAST ACROSS THE SANDHILLS REGION OF NEB OVERNIGHT.
THE LATEST PROJECTIONS FROM THE RAP AND HRRR SHOWS THAT DESPITE THE
MORNING CLOUDS...LOW TO MID LEVEL LAPSE RATES HAVE INCREASED
SOME...YIELDING A WEAKLY UNSTABLE ATMOSPHERE ACROSS WESTERN PORTIONS
OF THE CWA /CONTINUED CLEARING WILL ALLOW FOR FURTHER
DESTABILIZATION/.  THE PROJECTED INSTABILITY /UPWARDS TO 1000 J/KG
ML CAPE/ COMBINED WITH 0-6KM BULK SHEAR OF 30KTS OR SO WILL PROMOTE
THE POSSIBILITY OF STRONG TO LOW END SEVERE STORMS THIS EVENING AND
OVERNIGHT.  ANOTHER AREA TO WATCH FOR SEVERE STORMS WILL BE ACROSS
NORTH CENTRAL NEBRASKA LATE THIS AFTERNOON AS A SECONDARY WARM FRONT
LIFTS NORTH TOWARD THE SOUTHEAST SOUTH DAKOTA.  ABUNDANT INSTABILITY
AND SUFFICIENT SHEAR WOULD PROMOTE RAPID STORM DEVELOPMENT CAPABLE
OF LARGE HAIL AND DAMAGING WIND GUSTS.

THE HEAVY RAIN THREAT WILL BE NOTICEABLY LESS TONIGHT AS BUFR
SOUNDINGS REVEAL A MUCH LESSER INFLUENCE FROM WARM RAIN
PROCESSES...BUT WITH PWATS AT OR SLIGHTLY ABOVE AVERAGE...BRIEF
HEAVY RAINFALL IS STILL POSSIBLE.

THE COLD FRONT CLEARS THE CWA EARLY ON SUNDAY WITH RAIN CHANCES
POSSIBLY LINGERING ACROSS OUR FAR EAST THROUGH 15Z...OTHERWISE A
SLIGHTLY COOLER AIRMASS IS ANTICIPATED WITH HIGHS RANGING FROM THE
MID 70S ACROSS OUR FAR NORTHWEST...TO LOW TO MID 80S SOUTH OF THE
INTERSTATE 80 CORRIDOR.  WITH MOISTURE LACKING AND A STABLE AIRMASS
ANTICIPATED SUNDAY AFTERNOON...STORM CHANCES SHOULD BE KEPT AT BAY
UNTIL AT LEAST 00Z MONDAY.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 331 PM CDT SAT AUG 23 2014

SUNDAY NIGHT THROUGH TUESDAY...THE MAIN FORECASTING
CHALLENGE CONTINUES TO BE PRECIPITATION CHANCES AND THE THREAT FOR
HEAVY RAIN AS A TROUGH AND SEMI STATIONARY FRONTAL BOUNDARY PERSISTS
ACROSS THE CENTRAL ROCKIES AND PLAINS DURING THE PERIOD. FOR SUNDAY
NIGHT...AFTER RELATIVELY QUIET WEATHER CONDS SUNDAY...MID LEVEL WAA
WILL INCREASE ALONG THE FRONT RANGE DURING THE
EVENING...TRANSITIONING EAST ACROSS THE CENTRAL PLAINS OVERNIGHT
SUNDAY NIGHT INTO EARLY MONDAY. AT THE SAME TIME...A NICE H250 JET
STREAK WILL LIFT ACROSS NWRN NEBRASKA INTO SOUTH DAKOTA PLACING
WESTERN AND NORTH CENTRAL NEBRASKA IN THE RIGHT REAR QUAD OF THIS
FEATURE. ENHANCED LIFT ACROSS THE FORECAST AREA...WILL LEAD TO A
SHARP INCREASE IN THE THREAT OF PCPN SUNDAY NIGHT INTO MONDAY. IN
THE LOWER LEVELS...A FRONTAL BOUNDARY WILL BE ANCHORED ACROSS SRN
NEBRASKA SUNDAY NIGHT WITH THE NOSE OF A H85 LOW LEVEL JET
POSITIONED ACROSS SWRN NEBRASKA. INHERITED FCST HAD THE HIGHEST POPS
ACROSS SRN PORTIONS OF THE FORECAST AREA SUNDAY NIGHT INTO MONDAY
MORNING AND APPEARS ON TRACK ATTM. PRECIPITATION CHANCES WILL
DECREASE SOMEWHAT MONDAY AS MID LEVEL FORCING PUSHES EAST INTO THE
MID MISSOURI VALLEY. BY MONDAY NIGHT...ANOTHER STRONG UPPER LEVEL
DISTURBANCE WILL PUSH ACROSS THE CENTRAL PLAINS...LEADING TO
INCREASED CHANCES FOR RAIN MONDAY NIGHT...AS WELL AS TUESDAY NIGHT. LOW
LEVEL EASTERLY WINDS AND ABUNDANT MID AND UPPER LEVEL MOISTURE
TRANSPORT FROM THE SOUTHWEST IN ASSOCIATION WITH HURRICANE MARIE
COULD LEAD TO HEAVY RAIN ACROSS THE CENTRAL PLAINS BEGINNING MONDAY
NIGHT AND POSSIBLY PERSISTING INTO TUESDAY NIGHT. FURTHER SUPPORT
FOR HEAVY RAIN IS EVIDENT IN FCST PWATS RANGING FROM 1.5 TO 2.0
INCHES MONDAY NIGHT THROUGH TUESDAY NIGHT.

WEDNESDAY THROUGH SATURDAY...LINGERING PCPN CHANCES ARE THE MAIN
FORECAST CHALLENGE IN THE LONG RANGE PERIODS. BY WEDNESDAY INTO
THURSDAY...THE PERSISTENT UPPER LEVEL TROUGH ACROSS THE
ROCKIES...WILL CROSS THE CENTRAL PLAINS INTO THE MISSISSIPPI VALLEY.
THE LATEST GFS SOLN IS 24 HRS FASTER COMPARED TO THE ECMWF IN
LIFTING THIS FEATURE EAST OF THE AREA. THE GFS IS DRY AFTER WEDS
WITH THE TROUGH OVER MISSOURI VALLEY BY 12Z THURSDAY...WHILE THE
ECMWF HAS THIS FEATURE OVER THE SAME AREA BY 12Z FRIDAY. INHERITED
FCST WAS DRY WEDS NIGHT AND INTRODUCED POPS FOR THIS PERIOD AS BOTH
MODELS HAVE TRENDED SLOWER. WILL HOLD OFF ON INTRODUCING POPS FOR
THURSDAY FOR NOW AND WAIT FOR THE MODELS TO COME INTO BETTER
AGREEMENT. AFTER UNSEASONABLY COOL HIGHS IN THE 70S FOR WEDNESDAY
AND THURSDAY...HIGHS WILL REBOUND BACK INTO THE 80S FOR THURSDAY AND
FRIDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 553 PM CDT SAT AUG 23 2014

A PACIFIC COLD FRONT IS ENTERING WRN NEB THIS EVENING. THE FRONT
IS EXPECTED TO BE THE FOCUS FOR CONTINUED TSTM DEVELOPMENT
OVERNIGHT. STORM ACTIVITY IS EXPECTED TO DIMINISH IN COVERAGE
ACROSS NCNTL NEB BY 12Z SUNDAY AND VFR IS EXPECTED THEREAFTER ALL
AREAS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...CLB
SHORT TERM...JACOBS
LONG TERM...CLB
AVIATION...CDC
Hazardous weather outlook, Aug 23, 5:09 PM MDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
609 PM CDT SAT AUG 23 2014

NEZ004>010-022>029-035>038-056>059-069>071-094-242315-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
609 PM CDT SAT AUG 23 2014 /509 PM MDT SAT AUG 23 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS FAR NORTH
CENTRAL NEBRASKA LATE THIS AFTERNOON AND EVENING FOR LOCATIONS
MAINLY NORTH OF HIGHWAY 12...OR NORTH OF A SPARKS TO MONOWI LINE.
LARGE HAIL...GUSTY WIND AND HEAVY RAIN WILL BE POSSIBLE IN THIS
AREA. ELSEWHERE...GENERAL THUNDERSTORM DEVELOPMENT IS POSSIBLE
THIS AFTERNOON...AND ESPECIALLY THIS EVENING AND OVERNIGHT...WITH
BRIEF HEAVY RAINFALL AND GUSTY ERRATIC WIND BEING THE PRIMARY
THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS ARE IN THE FORECAST
THROUGH AT LEAST WEDNESDAY NIGHT...AS A WARM FRONT STALLS ACROSS
SOUTHERN NEBRASKA. SOME THUNDERSTORMS MAY BE CAPABLE HEAVY
RAINFALL...ESPECIALLY ACROSS LINCOLN AND CUSTER COUNTIES MONDAY
NIGHT.

THE CHANCE OF WIDESPREAD SEVERE WEATHER APPEARS LOW AT THIS TIME
MONDAY AND TUESDAY HOWEVER THERE IS AT LEAST SOME POTENTIAL FOR
ISOLATED SEVERE STORMS CAPABLE OF LARGE HAIL AND WIND DAMAGE
ACROSS SOUTHWESTERN NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

CDC

In the hours before

Special weather statement, Aug 23, 5:11 PM MDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
611 PM CDT SAT AUG 23 2014

NEZ022-240015-
GARDEN NE-
511 PM MDT SAT AUG 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR GARDEN COUNTY UNTIL 615 PM MDT...

AT 509 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES WEST OF
CRESCENT LAKE NWR TO 13 MILES NORTHWEST OF LODGEPOLE...AND MOVING
EAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
VERY HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. 1 INCH OF RAIN MAY
FALL WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  OSHKOSH...
  LISCO...
  CRESCENT LAKE NWR...
  RICHARDSON LAKE...
  MUMPER...
  SUGAR LOAF HILL...
  DOGTOWN FLATS...
  DEER LAKE...
  INTERSECTION OF HIGHWAY 27 AND 9 MILE ROAD...
  ADAMS FLATS...
  RACKETT...
  BLUEWATER BATTLEFIELD STATE HISTORICAL PARK...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CDC
Special weather statement, Aug 23, 5:17 PM MDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
617 PM CDT SAT AUG 23 2014

NEZ007-009-010-240000-
BOYD NE-HOLT NE-ROCK NE-
617 PM CDT SAT AUG 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROCK...WESTERN HOLT
AND CENTRAL BOYD COUNTIES UNTIL 700 PM CDT...

AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
ATKINSON TO 7 MILES SOUTHEAST OF ROSE...AND MOVING NORTHEAST AT 30
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING. 1/2 INCH OF RAIN MAY FALL IN 30 MINUTES WITH
THESE STORMS BUT THEY MAY TRACK ACROSS THE SAME AREAS PRODUCING
HEAVY RAINFALL.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  SPENCER...
  BRISTOW...
  LYNCH...
  STUART...
  BUTTE...
  ANOKA...
  MIDWAY...
  SYBRANT...
  SPENCER DAM...
  ANNCAR...

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 280 AND 302.

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 149 AND 150.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CDC
Special weather statement, Aug 23, 5:29 PM MDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
529 PM MDT SAT AUG 23 2014

NEZ004-240015-
SHERIDAN NE-
529 PM MDT SAT AUG 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHERIDAN COUNTY UNTIL
615 PM MDT...

AT 526 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF PINE
RIDGE TO 7 MILES NORTHEAST OF HAY SPRINGS...AND MOVING EAST AT 15
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. 1 INCH OF RAIN
MAY FALL IN 30 MINUTES WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  GORDON...
  CLINTON...
  MOUNT MARIA...
  LONE BUTTE...
  INTERSECTION OF HIGHWAY 27 AND MILLS ROAD...

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 93 AND 109.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CDC
Special weather statement, Aug 23, 6:14 PM MDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
614 PM MDT SAT AUG 23 2014

NEZ022-056-240115-
DEUEL NE-GARDEN NE-
614 PM MDT SAT AUG 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR GARDEN AND DEUEL COUNTIES UNTIL
715 PM MDT...

AT 610 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF
CRESCENT LAKE NWR TO 9 MILES NORTHEAST OF TWIN BUTTES...AND MOVING
EAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. 1/2 INCH OF RAIN MAY
FALL IN 30 MINUTES WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  OSHKOSH...
  CHAPPELL...
  BIG SPRINGS...
  LEWELLEN...
  MOUNT VERNON...
  ADAMS FLATS...
  RACKETT...
  ASH HOLLOW PARK...
  WINDLASS HILL...
  BARTON...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 78 AND 108.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 115 AND 118.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CDC
Special weather statement, Aug 23, 6:16 PM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
616 PM MDT SAT AUG 23 2014

NEZ004-094-240115-
SHERIDAN NE-WESTERN CHERRY NE-
616 PM MDT SAT AUG 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY AND
NORTHEASTERN SHERIDAN COUNTIES UNTIL 715 PM MDT...

AT 615 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTHEAST
OF GORDON TO 6 MILES SOUTHEAST OF CLINTON...AND MOVING EAST AT 20
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. 1 INCH OF RAIN
MAY FALL IN 30 MINUTES WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  MERRIMAN...
  INTERSECTION OF HIGHWAY 27 AND MILLS ROAD...
  SHELL LAKE STATE WILDLIFE MANAGEMENT AREA...
  IRWIN...
  ROCK HILL...
  BAYONNE...
  INTERSECTION OF HIGHWAY 20 AND IRWIN ROAD...

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 101 AND 138.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 224 AND 231.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CDC
Special weather statement, Aug 23, 6:40 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
640 PM MDT SAT AUG 23 2014

NEZ022-056-240130-
DEUEL NE-GARDEN NE-
640 PM MDT SAT AUG 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GARDEN AND DEUEL
COUNTIES UNTIL 730 PM MDT...

AT 637 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OSHKOSH TO 6 MILES
NORTH OF SEDGWICK...AND MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING. 1 INCH OF RAIN MAY FALL IN 30 MINUTES WITH
THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  CHAPPELL...
  BIG SPRINGS...
  LEWELLEN...
  INTERSECTION OF HIGHWAY 27 AND 9 MILE ROAD...
  BLUEWATER BATTLEFIELD PARK...
  ASH HOLLOW PARK...
  WINDLASS HILL...
  BARTON...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 78 AND 108.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 115 AND 118.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CDC

Nearby

Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.